Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 106, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 26, 1999, 7:13 PM CDT for Blue Earth County, Nicollet County, Minnesota. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 1999, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 26, 1999, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Blue Earth County, MN, Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:30 PM CDT | Thunderstorm Wind 55 | Lake Crystal, MN | Trees felled. Estimated Windspeed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 270016 RRA SVRMSP MNC013-103-270100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 713 PM CDT SAT JUN 26 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 800 PM CDT * AT 713 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER CAMBRIA AND COURTLAND...OR ABOUT 6 MILES SOUTHEAST OF NEW ULM...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MANKATO NORTH MANKATO THIS STORM PRODUCED 82 MPH WINDS IN NEW ULM AT 659 PM. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SAT JUN 26 1999 THUNDERSTORMS HAVE DEVELOPED IN THETA-E RIDGE AHEAD OF COOL FRONT ...WHICH HAS ENTERED WEST PORTION OF STATE. WILL TIME FRONT THROUGH THIS EVENING...WITH SCATTERED THUNDERSTORMS. MODELS BRING DRY AIR INTO NRN FORECAST AREA IN SUBSIDENCE IN WAKE OF FRONT. HOWEVER FRONT SLOWS SO WILL CONTINUE SHOWERS THROUGH NIGHT SRN AREAS. BOUNDARY SHOULD BE IN PLACE FOR DEVELOPMENT ON SUNDAY IN S CENTRAL MN. REST OF AREA IN COLDER AIR WITH SHOWERS IN COOLER AIR AND SHORT WAVE TROUGH. SUNDAY NIGHT LESS CLEAR CUT AS MODELS DIFFER ON DEPTH OF TROUGH AND COLD ADVECTION...WILL ONLY MENTION CHANCE OF SHOWERS. COOL PATTERN CONTINUES INTO MID WEEK. .MSP...NONE. SCOTT
In the hours before
Local storm report, Jun 26, 5:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT SAT JUN 26 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 5 W G(VS
J9%15)/26/99 RENsSSYgA5E BECHYN MN 3z
*M
l/99 RENVILLE
0455 PM 3 E BLOMKEST MN 1.5 INCH HAIL
06/26/99 KANDIYOHI HAILED OFF AND ON FOR
30 MINUTESLocal storm report, Jun 26, 5:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT SAT JUN 26 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 5 W G(VS
J9%15)/26/99 RENsSSYgA5E BECHYN MN 3z
*M
l/99 RENVILLE
0455 PM 3 E BLOMKEST MN 1.5 INCH HAIL
06/26/99 KANDIYOHI HAILED OFF AND ON FOR
30 MINUTESThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:19 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 41 min |
| Jun 26, 7:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 62 min |
| Jun 26, 9:02 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.